aps and lupus anticoagulant

i was diagnosed in 1987 when i had a tia after many different test drs said i had anticardiolipin antibodies lost my 1st son stillborn at 8 months drs sent me to NIH i believe was one of first diagnosed with this complicated disease in the USA i have had many problems inr of 10 lead to subdural hematoma had to have blood drained off outside of my brain, a stroke behind left eye, 2007 was diagnosed with renal failure and currently on dialysis. April 2012 hematomas both sides of navel went off warfarin. May 2012 blood clot in sm intestine led to 12 inches removed at colon. illiostomy was done. possible reversal in January 2013. back on warfarin and asprin

11 Replies

oldestnewest
  • Hi there - you really have been in the wars, best wishes, Mary F x

  • You poor thing, Im so sorry that this horrible condition continues to chuck so much at you. But you are obviously a fighter and so well done for being so strong. Hang on in there.

    We are here if you need some moral support. Big Hug x

  • Hi hon

    So sorry you had and having such a tough time. I so hope things get better for you soon.

    Love n gentle hugs xxxxxx :-) :-) :-)

  • thanks for your replies and hugs is anyone from the USA

  • Hi - I too am so sorry to hear of all the heartache and pain you've been through. I thought I was the only one to have a clot in small intestine with over a foot removed due to gangrene and subsequent surgery for very bad infection after the firs surgery requiring a second one. I'm here. In the US and it seems they are doing much more to help APS folks over in Great Britain. I wish you better things for the future. Best regards, Florence

  • Hi. I'm in West Virginia and was diagnosed in 2000 after travellingg to Cinn Ohio on physician friends recommendations. I had been having a series of ever worsening TIAs and mini strokes. I had a series of DVTs in the 90s which were attributed to my sky high platelet count, and was treated with warfarin. After some years the platelet count returned to normal and the warfarin was discontinued. Almost immediately - as in that month-- the migraines started. I knew the warfarin was not "killer coumadin" but was actually a good drug for me, but whenever I advanced this causal relationship between discontinuing warfarin and the onset of the migraines and TIAs my musings were at best politely ignored and at worst, scoffed.

    I have done fairly well, since my final diagnosis, but I have a worsening arthritic hip that I am fairly sure is related to inflammation and autoimmunity in general, and possibly APS specifically. I certainly have no right to complain when standing my story beside yours.

    If I may ask, whereabouts here in the States are you?

    Gina

  • Hi Gina thanks for your response. We all have a right to complain this is all very difficult when drs don't know much about aps. I live in a small rural town Indiana, PA home off Indiana University Pennsylvania about 60 miles east of Pittsburgh.

  • My heart geos out to you -- you certainly have had the hard road my friend. one thing we all have is each other that truely understand. i wish there was a magic wand that could be waved ?? ---------------jet

  • I'm from N.H. was dia.in 2009 -- e-mail anytime ---jet

  • Do many people have repeated TIA's, and do they know why? I get them quite freuqently,about every couple of months. They can be quite frightening as I get a horrible feeling high across my chest and think I am going to collapse.MY voice weakens and I lose my ability to concentrate.

    Any advice about this?

  • Have you been told these are actually TIA's. Autonomic dysregulation can cause a drop in blood pressure and that could also give you the same feeling you are describing.

You may also like...